Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Having high pulse rate. Prescribed medicines, ECG. No chest pains, symptoms. Suggestions?

Hi, My name Is Holly and I m a healthy 17 year old girl, with an average (sometimes quite a bit lower around 90bpm) pulse rate of 125bpm - I went to see my GP today and had my pulse taken - he asked me how i felt in myself generally and i said i felt fine, but did faint last week briefly - he prescribed me with a small dose of medication to be taken every day to lower the pulse. however, he is also sending me to have an ECG - I was just wondering what the ecg might show? - my GP said that considering I have had no other perhaps serious symptoms ( chest pains ect) that it should be okay - what do you think? thanks!
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Thank you for writing to us at Healthcare Magic.

I wold agree that the pulse rate is quite fast and certainly would NOT consider taking any pills to lower the rate unless the cause was found.

Common causes:
1. Infection - blood tests such as blood counts, CRP, ESR would be important to exclude this.
2. Thyroid working overtime (hyperthyroidism) - TSH fT4 would be very important tests
3. ECG or EKG to exclude a heart rhythm problem
I hope you had a blood pressure done at the GP and was not high.

Panic attacks cause the pulse rate to increase but is NOT a sustained (i.e., all the time) increase.

I hope that was useful.
Best Wishes.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor